67.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Given up on Letrozole, what next?

15 REPLIES 15
Mummycrow
Member

Re: Given up on Letrozole, what next?

Hated Tamoxifen, but guess we all different x
Mummycrow
Member

Re: Given up on Letrozole, what next?

I’ve not seen my onc for so long, they’ve like discharged me as to say. Feel really left by the wayside. I’m off to Oxford on Sunday with my daughter as she has interviews at uni, so I’m looking forward to a few days by myself looking around and taking a bottle or 3 of Merlot. 🍷🍷 nice to get away from hubby as he don’t understand me anymore. Hey ho, happy days!
Carolyn52
Member

Re: Given up on Letrozole, what next?

I've just used it too. .92% alive after ten years. .which is a good rate ..I'm 13 years since primary but 2 of those years with secondary. ..but still happy to be here! !
I did optional chemo and 2 years on tamoxifen / 3 years on Arimidex after primary. I had small lumpectomy , 1 lymph node affected.
Moijan
Member

Re: Given up on Letrozole, what next?

Hi Pip

 

thank you for the predict tool link...xx

 

i just ran myself self through it and it said..2.7 alive after five years

fortunately I'm now 17 years post initial diagnosis - is that a miracle? Obviously I'm glad to be here...but I do wonder about the validity of where they get their stats.....

 

just thought I'd feel that back for any poor souls who got a bit of a shock.

 

Moijan😍

Corrina
Member

Re: Given up on Letrozole, what next?

Hi wasnt well at all taking Letrozole.got very low in mood weepy and memory problems and confusion and fatigue. was struggling to cope with my job. Now cameoff Letrozole getting a lot better than I was and now going to try Exemestane.Fingers crossed this one is better for me . If not will than tryTomoxafen.Its trial and error ..xx

Moijan
Member

Re: Given up on Letrozole, what next?

Pip,

 

what a wonderful reply...just the things I would also endorse xx

 

these drugs do often, unfortunately have side effects.,,.it means having to weigh up and balance with other aspects...I'm now on one which give me sporadic side effects, but I will persevere because I realise that options for us are not necessarily infinite......

 

good luck with everything and as Pip says check with your onc before maki g a decision xx

 

Moijan😎

dancingpip
Member

Re: Given up on Letrozole, what next?

Sorry to hear that you are feeling so depressed Mummycrow. I reached a similar point and that's when I started really looking into diet changes and upped my exercise levels. Try reading 'Your Life in your Hands' by Jane Plant or some of the books by Chris Woollams. They are full of good advice. Have you run your pathology through the Predict tool? - http://www.predict.nhs.uk/predict_v2.0.html It may be that you would be better changing your brand of Letrozole or even onto something else. I would only (and did only) stop taking the pills after hours and hours of research and a meeting with my oncologist. I also found that changing to a dairy-free and low-sugar diet sorted out my weight gain so that might help you feel better while you are deciding whether to keep on with the Letrozole or not. Wishing you lots of hugs. Love Pip
Mummycrow
Member

Re: Given up on Letrozole, what next?

Hi, I had double mx in Feb 14, I started Tamoxifen in late 2014, awful, 3 stone weight gain, aches etc, then this summer onc changed me to Letrazole, been dreadful! I’m 52 and have 2 teenage daughters who I have fun with, but not no more!! I feel like I’ve been run over by a bus most days ( like chemo effects) my hair is thin now, my right arm is always causing me pain ( X-ray this Mon) well I’ve decided this week to stop taking Letrazole. Told no one yet. I can’t go on like this no more, I want the old me back 😩 I didn’t ask for all this!!! 😢😢
Buffycat
Member

Re: Given up on Letrozole, what next?

Hi Snowdrop. After 5 years on Tamoxifen, I was then prescribed Letrozole, which was ok at first, but increasingly I found worsening joint pain, tiredness and flu-like symptoms. I decided to come off the Letrozole, figuring that I wanted some quality of life. However, my oncologist then offered Exemestane, which suits me much better. (I also take Aromasin brand). It may be worth asking your oncologist if you can try this. Good luck!

Moijan
Member

Re: Given up on Letrozole, what next?

Hi Snowdrop, yes do think very carefully.....I was on letro for around 7 years...they told me I could stop and then it came back in four years'! If you can shop around for different brands that might help, Novartis made the original and it is pretty expensive, but I had no side effects really on it. It does cost about £80 per month tho and the pharmacies go for the cheapest!

 

have a chat with your onc as bc is usually incurable when it returns, as are many cancers....best to discourage  it from returning if you can.......good luck with things and let us know how you get on.

 

Moijanxxx

Nannyannie
Member

Re: Given up on Letrozole, what next?

Hi snowdrop. See my post on 20/11/17 from Nannie annie
Nannyannie
Member

Re: Given up on Letrozole, what next?

Hi dancing pip.  I had horrendous side effects on letrozole. I was OK for the first 6/8 weeks then they set in. I was ready to give up hormone treatment completely due to such bad joints and a messed up head, I was crying buckets and felt suicidal. My breast nurse took me off of them for a rest for six weeks. She then put me on Exemestane. Absolutely brilliant. A few aches and pains, but only 1 out of ten compared to10 out of ten on letrozole. No mind problems, feel practically back to normal. They are expensive though which is probably why they try cheaper treatments first. I saw them advertised on the net for between £88- £167 per months supply. I am on the aromisan brand by Pfizer. Been on them six weeks now. Think and hope I’m sorted now.

best wishes xx

dancingpip
Member

Re: Given up on Letrozole, what next?

Hi Snowdrop

I know just how debilitating the side effects of Letrozole can be (I was 63 going on 93) but I still recommend that you really do your homework before just 'stopping'. Read everything you can on this site - there are many suggestions including changing brands or changing time of day when you take it and these seem to help people. Run your pathology through the Predict tool - http://www.predict.nhs.uk/predict_v2.0.html to give you more background to your situation and then, armed with that knowledge, discuss it with your oncologist before you make any decision.  Also, take a friend with you who understands your situation/feelings so you have someone who is hearing what is said when you might miss something. Wishing you all the best and positive thoughts. Love Pip

EmilyA_BCN
Member

Re: Given up on Letrozole, what next?

Hi Snowdrop 

 

I'm sorry to hear how you're feeling and how difficult the side effects have been for you.

 

Some of our Someone Like Me volunteers have similarly changed their hormone treatments because of the side effects. If you'd like to speak to someone who understands, do feel free to get in touch with us through this link and we can find you a volunteer to speak to.

 

Best wishes

Emily at Breast Cancer Care 

ann-m
Community Champion

Re: Given up on Letrozole, what next?

Hi Snowdrop,
Sorry to hear how you're feeling, these issues are always such a dilemma.
There is some discussion on this on the thread below yours, here’s the link:
https://forum.breastcancercare.org.uk/t5/Hormone-therapy/Feeling-low/m-p/1164579#M38275
Wishing all the very best with your decision.
ann x
Snowdrop
Member

Given up on Letrozole, what next?

I started with Anastrozole originally in Nov 2015  but  the joint aches were so bad I changed to  letrozole in summer 2016. Now I feel like an old woman, joint aches dreadful, mobility slow and limited, in fact I have qualified for a blue badge I walk so poorly. I wasn't like this six months ago and I keep getting worse. I've gained weight, my cholesterol is increasing even though I am on statins already,my hair is thinning as if it's not bad enough after chemo, my shoulder and arm aches are bad even after physio and injections. I go to my gym 3 times a week and try to keep active, I'm doing my best but now I've stopped taking letrozole. I have an appointment with the practice pharmacist in two weeks to discuss but I really think I'm going to stop altogether.  I can't live like this, I'm 66 not 76! Can't even do my own cleaning!

any thoughts anyone, risks of not taking anything against quality of life now?